?

Log in

No account? Create an account
19 June 2012 @ 08:09 pm
I stumbled onto Instead Softcups while researching issues I was having with tampons (heavy clotting, cramping, etc.) They worked out really well, but I wanted something more environmentally friendly and removal was messy. I purchased a large Diva Cup and thought I had found the ONE, but toward the end of my period, I was becoming ill, almost like I had the flu and was getting headaches. I was not feeling any pain. I thought it was a coincidence, but the next month was the same. I thought maybe I was having a reaction to the plastic, so I ordered a large and XL Meluna. I tried both the XL, which works with my flow perfectly and the large, which needs to be emptied often on my heavier days. I have had the same headaches and general malaise with both. I don't want to go back to Softcups full-time, but I don't have this problem with them. I don't know what to try next. I am 39, have never had children and tend to have a heavier flow. Any advice would be appreciated.
 
 
Current Mood: lethargiclethargic
 
Kai: 2Cupskuradi8 on June 20th, 2012 12:50 am (UTC)
Well, the Diva isn't plastic, it's silicone. And that's usually non-reactive. So are nearly all of the other cups. Keepers are made of latex rubber. And MeLunas are TPE, just like Insteads.

I think something else is triggering your malaise but I don't know what. What if you switched to pads for a cycle just to see if you have the same symptoms? If you do, then it's not the cups.
fortune elkinsfortune elkins on June 20th, 2012 02:10 am (UTC)
Silent Migraines
That these headaches make you feel as if you have the flu and appear associated with the last days of your period make me wonder if you are experiencing hormone-associated "silent migraines." At age 39, you may be approaching peri-menopause, with its associated hormonal changes, and thus suddenly fall into the hormone-induce migraine.

Have you seen your doctor? Do you know your current hormone levels? I might suggest you begin to keep a quick diary of your hormonal feelings and any headaches, etc. to offer a doctor at your next appointment.

Best wishes.
sparklemooosparklemooo on June 20th, 2012 05:17 am (UTC)
I have had a few fertility procedures done and found when the doctor touched my cervix I felt really unwell suddenly - maybe the pressure on your cervix could be part of it? I find if my cup is in the wrong place sort of putting pressure on my cervix it makes me crampy also. I agree about trying a cycle with pads and see if it makes a difference - sorry I can't be more help than that.
chamekke: cha_blinding_intelligencechamekke on June 20th, 2012 05:34 am (UTC)
I agree with kuradi's suggestion of going onto pads for a cycle or two... that should tell you if your symptoms are caused by the cup.

FWIW, back when I was about 40, I started experiencing hormonal migraines that typically begin around the start of my period. They don't occur every month, thank God, but are sporadic and unpredictable. It's possible that you might be experiencing something similar.

One other possibility (although I'm not sure about this) is that you're experiencing a mild form of the vasovagal response (see this post for details). If that's what it is, then you may find that it passes off gradually with time and experience.
luxurymoonluxurymoon on June 20th, 2012 10:36 pm (UTC)
If Insteads suited you there is now the Reusable Softcup. Officially they can be used through one cycle. Unofficially many women are reusing them many times more than that. Much better than not using a cup at all!